Volume 14, issue 1 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Riemann–Roch theorems and elliptic genus for virtually smooth schemes

Barbara Fantechi and Lothar Göttsche

Geometry & Topology 14 (2010) 83–115
Abstract

For a proper scheme X with a fixed 1–perfect obstruction theory E, we define virtual versions of holomorphic Euler characteristic, χy–genus and elliptic genus; they are deformation invariant and extend the usual definition in the smooth case. We prove virtual versions of the Grothendieck–Riemann–Roch and Hirzebruch–Riemann–Roch theorems. We show that the virtual χy–genus is a polynomial and use this to define a virtual topological Euler characteristic. We prove that the virtual elliptic genus satisfies a Jacobi modularity property; we state and prove a localization theorem in the toric equivariant case. We show how some of our results apply to moduli spaces of stable sheaves.

Keywords
Riemann–Roch theorems, virtual fundamental class, genus
Mathematical Subject Classification 2000
Primary: 14C40
Secondary: 14C17, 57R20
References
Publication
Received: 7 February 2008
Revised: 15 May 2009
Accepted: 7 September 2009
Preview posted: 10 October 2009
Published: 2 January 2010
Proposed: Jim Bryan
Seconded: Richard Thomas, Peter Ozsváth
Authors
Barbara Fantechi
SISSA
Via Beirut 2/4
34151 Trieste
Italy
http://people.sissa.it/~fantechi/
Lothar Göttsche
International Centre for Theoretical Physics
Strada Costiera 11
34151 Trieste
Italy
http://users.ictp.it/~gottsche/